As the result of one of your directives, at least three of my patients with convulsive disorders whose seizures have been well, or moderately-well controlled by Elipten (amino-glutethamide) and no other anti-convulsant, have had a sharp increase in the incidence and severity of their convulsions. These people are more than willing to risk undesirable side effects for the protection which this drug has given them. A considerable number of my other patients have been taking Elipten, without encountering difficulties.
I will grant you that Elipten has caused difficulties for some persons, but there is not a single anticonvulsant medication which does not cause untoward side effects in a certain percentage of those taking them. One of the most commonly used, Dilantin (diphenylhydantoin), with some frequency produces changes such as hirsutism, or a pseudocushingoid syndrome, suggesting an endocrine-like activity. One would hardly consider discontinuing Dilantin because of this.
I believe that,